Alert archive / California / Frost Advisories in 2005
Frost Advisory 2, NWS San Diego, CA
NWS San Diego, CA issued this frost advisory at Dec 5, 2005, 11:18 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 6, 2005, 12:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2005, 11:18 AM PST (19:18 UTC)
- In effect from
- Dec 6, 2005, 12:00 AM PST
- Expired
- Dec 6, 2005, 8:00 AM PST
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3992 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 051918 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1118 AM PST MON DEC 5 2005 ...FROST ADVISORY FOR THE SAN DIEGO COUNTY INLAND VALLEYS...THE INLAND EMPIRE AND THE COACHELLA VALLEY FROM MIDNIGHT TONIGHT UNTIL 8 AM TUESDAY... .A DRY AIR MASS ALONG WITH CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURE TONIGHT TO FALL INTO THE LOW 30S WITH ISOLATED TEMPERATURES NEAR 28 DEGREES. CAZ048-050-061-060330- /O.NEW.KSGX.FR.Y.0002.051206T0800Z-051206T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-COACHELLA VALLEY- 1118 AM PST MON DEC 5 2005 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST TUESDAY FOR THE SAN DIEGO COUNTY INLAND VALLEYS...THE INLAND EMPIRE AND THE COACHELLA VALLEY. WIDESPREAD AREAS OF FROST ARE LIKELY BY TUESDAY MORNING. GROWERS OF FROST SENSITIVE CROPS OR PLANTS SHOULD TAKE PROTECTIVE MEASURES. POTTED PLANTS CAN BE MOVED INDOORS FOR PROTECTION. PLANTS THAT CANNOT BE MOVED CAN BE COVERED UP WITH NEWSPAPERS OR ANY NON-TRANSPARENT PLASTIC TARP. TRANSPARENT PLASTIC TARP SHOULD NOT BE USED TO COVER PLANTS AS IT WILL ALLOW HEAT TO ESCAPE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. $$ WHITLOW
2 follow-up statements
000 WWUS76 KSGX 060313 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 713 PM PST MON DEC 5 2005 ...FROST ADVISORY FOR THE SAN DIEGO COUNTY INLAND VALLEYS...THE INLAND EMPIRE AND THE COACHELLA VALLEY FROM MIDNIGHT TONIGHT UNTIL 8 AM TUESDAY... .A DRY AIR MASS ALONG WITH CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURE TONIGHT TO FALL INTO THE LOW 30S WITH ISOLATED TEMPERATURES NEAR 28 DEGREES. CAZ048-050-061-061600- /O.CON.KSGX.FR.Y.0002.051206T0800Z-051206T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-COACHELLA VALLEY- 713 PM PST MON DEC 5 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST TUESDAY. WIDESPREAD AREAS OF FROST ARE LIKELY BY TUESDAY MORNING. GROWERS OF FROST SENSITIVE CROPS OR PLANTS SHOULD TAKE PROTECTIVE MEASURES. POTTED PLANTS CAN BE MOVED INDOORS FOR PROTECTION. PLANTS THAT CANNOT BE MOVED CAN BE COVERED UP WITH NEWSPAPERS OR ANY NON-TRANSPARENT PLASTIC TARP. TRANSPARENT PLASTIC TARP SHOULD NOT BE USED TO COVER PLANTS AS IT WILL ALLOW HEAT TO ESCAPE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. $$ SGX
000 WWUS76 KSGX 061609 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 809 AM PST TUE DEC 6 2005 ...FROST ADVISORY EXPIRED AT 800 AM... .TEMPERATURES WILL CONTINUE TO INCREASE THIS MORNING. ANOTHER COLD NIGHT IS EXPECTED TONIGHT WITH PATCHY FROST POSSIBLE. HOWEVER...IT WILL NOT BE QUITE AS COLD AS THE LAST 2 NIGHTS. CAZ048-050-061-061715- /O.EXP.KSGX.FR.Y.0002.000000T0000Z-051206T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-COACHELLA VALLEY- 809 AM PST TUE DEC 6 2005 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$ MAXWELL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Dec 5, 9:30 AM PST, 1 hour 48 minutes earlier.
Area forecast discussion, Dec 5, 9:30 AM PST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PST MON DEC 5 2005 .SYNOPSIS...OFFSHORE FLOW WILL WEAKEN TODAY. A WEAK OFFSHORE FLOW WILL CONTINUE FOR THE NEXT SEVERAL DAYS. WEAK HIGH PRESSURE ALOFT WILL REMAIN ABOUT THE SAME THROUGH WEDNESDAY. A TROUGH WILL DEEPEN INTO THE STATE THURSDAY WITH AN UPPER LEVEL LOW DROPPING INTO NORTHERN CALIFORNIA. THE LOW IS FORECAST TO MOVE SOUTHEAST SATURDAY. THE LOW WILL BRING SOME MID AND HIGH CLOUDS OVER THE AREA THURSDAY AND FRIDAY. IT WILL BE COLD AGAIN TONIGHT THROUGH TUESDAY MORNING. HIGH PRESSURE ALOFT WILL INCREASE OVER THE STATE SUNDAY AND MONDAY WITH AN OFFSHORE FLOW. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. OFFSHORE FLOW ABOUT 10 MB THIS MORNING TO TPH AND DROPPING. WINDS DECREASING AND EXPECT LOCAL BREEZY CONDITIONS AT TIMES FOR THE NEXT SEVERAL DAYS AS A WEAK OFFSHORE FLOW WILL CONTINUE. HIGH PRESSURE ALOFT GOES THROUGH SOME MINOR FLUCTUATIONS THROUGH WED. A TROUGH DEEPENS INTO THE STATE THU WITH AN UPPER LEVEL LOW NEAR OR OVER NORTHERN CALIFORNIA. GFS MODES HAS BEEN ALL OVER THE PLACE WITH THE LOW AND IT STILL REMAINS TO BE SEEN WHERE IT WILL ACTUALLY END UP. LATEST GFS BRINGS SOME LIGHT QPF DOWN INTO THE NORTHERN PART OF OUR AREA BUT WILL JUST GO FOR MOSTLY CLOUDY THU AND THU NIGHT FOR NOW. HIGH PRESSURE ALOFT MOVES OVER THE STATE SUN AND MON WITH A WEAK TO MODERATE OFFSHORE FLOW. ECMWF 5/00Z RUN STILL KEEPS LOW MOVING THROUGH JUST SOUTH OF POINT CONCEPTION...CONFIDENCE RATHER LOW AFTER WED. COLD TEMPERATURES TONIGHT AND TUE MORNING COULD LEAD TO SOME FROST PROBLEMS IN THE INLAND VALLEYS AND COACHELLA VALLEY AND WILL PROBABLY ISSUE A FROSTS ADVISORY FOR THOSE AREAS. WINDS SHOULD BE CALM MOST OF THOSE AREAS BY LATE TONIGHT. COULD ALSO BE SAME SITUATION FOR TUE NIGHT THROUGH WED MORNING. && .AVIATION... VFR CONDITIONS UNTIL FURTHER NOTICE. SOME WINDS THIS MORNING IN THE STANDARD LOCATIONS IN THE LEE OF MTNS AND SOUTH OR WEST SLOPES OF MTNS. THAT WILL CAUSE SOME TURBULENCE WITH UPDRAFTS OR DOWNDRAFTS AND LLWS THROUGH MIDDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING IN EFFECT UNTIL 6 PM PST TUESDAY FOR MAINLY INLAND VALLEYS AND MOUNTAINS...SEE LAXRFWSGX. && PUBLIC...WHITLOW AVIATION/MARINE...MM
Hazardous weather outlook, Dec 5, 9:15 AM PST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 915 AM PST MON DEC 5 2005 CAZ042-048-050-055-056-057-058-061200- ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 915 AM PST MON DEC 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS...VALLEYS...AND COASTAL PLAINS OF EXTREME SOUTHWESTERN CALIFORNIA. A WEAK OFFSHORE FLOW WILL CONTINUE FOR THE NEXT SEVERAL DAYS WITH LOW RELATIVE HUMIDITY THROUGH TUESDAY AFTERNOON...WHICH WILL CONTINUE THE INCREASED FIRE DANGER. .DAY ONE... TODAY THROUGH TONIGHT. RED FLAG WARNING CONTINUES. SEE LAXRFWSGX. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY. RED FLAG WARNING IN EFFECT UNTIL 6 PM PST TUESDAY. SEE LAXRFWSGX. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SGX
Nearby
Frost Advisories in California, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.